MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 36/-3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 36/-3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 51-101080 lot# 7220633 tprlc 133 fp type1 pps ho 8.0 cat# 00620205222 lot# 65712808 shell porous with cluster holes 52 mm cat# 00625006530 lot# j7405189 bone screw self-tapping 6.5 mm dia.30 mm length cat# 00625006525 lot# 65601589 bone screw self-tapping 6.5 mm dia.25 mm length cat# 00630505036 lot# 65672783 liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total hip arthroplasty.Subsequently, the patient was revised approximately 1 year and five months later due to leg length discrepancy.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.The review identified from the primary surgery that the patient had severe femoral head and acetabular arthritis but with excellent bone quality.Excellent stability was noted in abduction, external rotation, extension as well as in flexion, adduction, and internal rotation.Left length gain was noted to be ten mm per our preoperative plan and limb length was verified through: measure bilateral patellae and medial malleoli levels, preoperative templated femoral neck osteotomy level, and intraoperative ap pelvis radiograph to confirm position of components.There were no interop complications noted.Radiographs were provided and reviewed by a health care professional but were not sent to a radiologist because the superimposed template obscures the image and nothing could be gained to further the investigation.Based on the available information, the reported event cannot be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA MODULAR CERAMIC FEM HD 36/-3MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20123584
Report Number3002806535-2024-00365
Device Sequence Number7483025
Product Code LZO
UDI-Device Identifier00887868271168
UDI-Public(01)00887868271168(17)321219(10)3140405
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0660
Device Lot Number3140405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight72 KG